Alert archive / Vermont / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 24, 2000, 9:47 PM EDT for Franklin County, Vermont. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2000, 9:47 PM EDT (01:47 UTC)
- Expired
- May 24, 2000, 10:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Franklin County, VT
The radar
The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 250149 RRD SVRBTV TTAA00 KBTV 250147 VTC011-250230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 947 PM EDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN VERMONT * UNTIL 1030 PM EDT * AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF BAKERSFIELD...MOVING NORTHEAST AT 25 MPH. * THIS STORM SHOULD AFFECT ENOSBURG FALLS AROUND 10 PM AND MONTGOMERY AROUND 1015 PM. THIS STORM LIKELY CONTAINS LARGE HAIL AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNDING AND VERY HEAVY RAIN. $$ SLW $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:26 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 24, 8:26 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 826 PM EDT WED MAY 24 2000 UPDATED ZFP EARLY TO REMOVE MENTION OF EARLY EVENING PERIOD. ALSO... NOTED G30KT AT CWGH AND G39KT AT CYUL EARLIER WITH TSRA. HAVE ADDED SOME HIR GUSTS POSSIBLE IN ANY TSRA THAT OCCUR TONITE IN THE NORTHERN ADIRONDACKS...THE CHAMP VLY AND SRN VT. NE/NC LOOKS TO BE ON THE STABLE SIDE RIGHT NOW...BUT WE/LL HAVE TO SEE. TWO AREAS OF TSRA...ONE TO THE EAST OF LK ONT AND ONE EXTENDING SOUTH FROM THE YUL AREA...MOVING EAST ATTM. BAGGED POPS FROM THE ST LAW AS THEY HAVE ALREADY MEASURED AND WILL CONT LIKELY POPS FOR THE TONIGHT PERIOD ACRS THE REST OF THE FA. ZFP ALREADY ISSUED. REGULARLY SCHEDULED UPDATE TO ZFP BY 10 PM... DETAILS LATER. .BTV...NONE. MURRAY
Nearby
Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.